Alert archive / Texas / Frost Advisories in 2017

Frost Advisory 2, NWS Amarillo, TX

October 10, 201715 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Oct 10, 2017, 2:38 PM CDT for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 11, 2017, 5:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2017, 2:38 PM CDT (19:38 UTC)
In effect from
Oct 11, 2017, 5:00 AM CDT
Expired
Oct 11, 2017, 9:00 AM CDT
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS74 KAMA 101938
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
238 PM CDT Tue Oct 10 2017

OKZ001-002-TXZ001-002-006-007-111000-
/O.NEW.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Hartley, Channing, and Dumas
238 PM CDT Tue Oct 10 2017

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Amarillo has issued a Frost
Advisory for the western Oklahoma and northwestern Texas 
Panhandle, which is in effect from 5 AM to 9 AM CDT Wednesday.

* Temperatures...Lows in the mid 30s. 

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that minimum temperatures of 33 to
36 degrees are expected with wind speeds less than 10 mph and
generally clear skies. These conditions may or may not cause
frost to develop. However...sensitive plants may be killed if
left uncovered.

&&

$$

14
2 follow-up statements
080 
WWUS74 KAMA 110826
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
326 AM CDT Wed Oct 11 2017

OKZ003-TXZ003>005-008>013-016-017-111400-
/O.EXA.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/
Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-
Oldham-Potter-Carson-Deaf Smith-Randall-
Including the cities of Beaver, Forgan, Spearman, Gruver, 
Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, 
Vega, Amarillo, Panhandle, White Deer, Hereford, and Canyon
326 AM CDT Wed Oct 11 2017

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Amarillo has issued a Frost
Advisory, which is in effect until 9 AM CDT this morning.

* Temperatures...Lows in the mid 30s. Highs in the lower 70s.

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that minimum temperatures of 33 to
36 degrees are expected with wind speeds less than 10 mph and
generally clear skies. These conditions may or may not cause
frost to develop. However...sensitive plants may be killed if
left uncovered.

&&

$$

OKZ001-002-TXZ001-002-006-007-111400-
/O.CON.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Hartley, Channing, and Dumas
326 AM CDT Wed Oct 11 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...Lows in the mid 30s. Highs in the lower 70s.

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that minimum temperatures of 33 to
36 degrees are expected with wind speeds less than 10 mph and
generally clear skies. These conditions may or may not cause
frost to develop. However...sensitive plants may be killed if
left uncovered.

&&

$$

Beat
963 
WWUS74 KAMA 111339
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
839 AM CDT Wed Oct 11 2017

OKZ001>003-TXZ001>013-016-017-111445-
/O.EXP.KAMA.FR.Y.0002.000000T0000Z-171011T1400Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Deaf Smith-Randall-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Hereford, 
and Canyon
839 AM CDT Wed Oct 11 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures will climb into the upper 30s across the Oklahoma
Panhandle and most of the Texas Panhandle by 9 AM this morning.
Therefore, the Frost Advisory will be allowed to expire at 9 AM.

$$

Andrade

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:33 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 10, 12:33 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1233 PM CDT Tue Oct 10 2017

.AVIATION...
For the 18Z TAFs, VFR conditions are expected to prevail at all
terminal sites through 18Z Wednesday.

Andrade

&&

.PREV DISCUSSION... /Issued 935 AM CDT Tue Oct 10 2017/

UPDATE...
Temperatures have climbed above freezing in the western Oklahoma
and far northwest Texas Panhandles. Therefore, have cancelled
Freeze Warning for this area. Otherwise, current forecast package
remains on track at this time. Updated products have been sent.

Andrade

PREV DISCUSSION... /Issued 626 AM CDT Tue Oct 10 2017/

AVIATION...
For the 12z TAFs...
Downward motions behind departing shortwave trof will result in a
clear sky for the next 24 hours.  Core of stronger winds just
above the surface from near AMA to GUY will cause some gustiness
of surface winds at these terminals through early this afternoon.
Otherwise, northerly surface winds will diminish in the late
afternoon and early evening, losing their northerly component and
returning to light southwest by midnight.  No visibility
restrictions expected.  VFR forecast continues next 24 hours.

Cockrell

PREV DISCUSSION... /Issued 327 AM CDT Tue Oct 10 2017/

DISCUSSION...
A cold surface ridge will build in over the Panhandles today and
tonight before moving off to the east and south by Wednesday. A
surface trough will develop to the lee of the Rockies by Wednesday
allowing for a warmer south and southwesterly surface flow by mid
week through the end of the week. The closed upper low over
southwest Kansas and the Oklahoma Panhandle early today will move
east of the forecast area allowing for an upper ridge to build in
over the Panhandles today and tonight. The upper flow will
transition to southwesterly by mid to late week. A cold front will
push south into the northern portions of the forecast area by
late Friday and Friday night but is then forecast to lift
northward this upcoming weekend into southwest Kansas.

The front should then get a final shot of cold air advection
Saturday night to drive the cold front south again and push
completely through the Panhandles by 12Z Sunday. A northern stream
upper trough will track south and east from the Pacific Northwest
Friday and then across the Rockies early this upcoming weekend
before moving east of the Panhandles Sunday. Convection is
expected to develop mainly Friday night through Saturday night
across the forecast area in response to the approaching frontal
boundary and the upper trough. Enough low level moisture should
return ahead of the frontal boundary and upper trough, as surface
dew points are forecast to climb into the 50s once again late
this week into Saturday, to warrant the development of convection
late this week into this weekend.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Oct 10, 9:32 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
932 AM CDT Tue Oct 10 2017

OKZ001>003-TXZ001>020-102100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
932 AM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Friday night through Saturday
night across parts of the Oklahoma and Texas Panhandles. Any
storms that develop are expected to remain below severe levels at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Frost Advisories in Texas, 2017Frost Advisories in Oklahoma, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.